MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381833
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd the following information was provided by the initial reporter:.
 
Additional Manufacturer Narrative
Event details added to b tab.Investigation results: our quality engineer inspected the sample submitted for evaluation.Your report of unintended plastic material on the catheter could not be confirmed from the 20g insyte autoguard device that was returned from lot number 4310283.A visual and microscopic examination revealed no damage or defects on the iv catheter.The catheter tip was acceptable according to the visual standard.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
Event details: an emergency room nurse alerted me today to the presence of a foreign body, presumably a small piece of hard plastic on the outside of the catheter adapter of a short autoguard 20g 25mm kt ref 381833, lot 4310283, which she saw while pushing the kt into a patient's vein.She immediately removed the kt.This small piece (which she calls a ¿spangle¿ in her statement) fell to the floor as the kt was withdrawn.With other colleagues, she opened a dozen other kts from the same batch and found a similar small piece on a 2nd kt that i recovered and visualized.As no other batch of this size was available in the pharmacy, i was unable to quarantine this batch.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22745441
Report Number1710034-2025-01306
Device Sequence Number15580116
Product Code FOZ
UDI-Device Identifier00382903818334
UDI-Public(01)00382903818334
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381833
Device Lot Number4310283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown